Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 23, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Feb 22, 2019, 10:57 PM CST for Baldwin County, Mobile County, Alabama. It took effect at Feb 27, 2019, 6:00 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2019, 10:57 PM CST (04:57 UTC)
- In effect from
- Feb 27, 2019, 6:00 PM CST
- Expired
- Feb 24, 2019, 10:18 AM CST
- In force
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mobile River at Barry Steam Plant (BCKA1). The gauge peaked at 8.78 ft at Feb 25, 2019, 9:00 AM CST.
- Action stage
- 7 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470630, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
432 WGUS44 KMOB 230457 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 1057 PM CST Fri Feb 22 2019 ...The National Weather Service in Mobile has issued a flood warning for the following river in Alabama... Mobile River At Barry Steam Plant affecting Baldwin and Mobile Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC003-097-240457- /O.NEW.KMOB.FL.W.0023.190228T0000Z-000000T0000Z/ /BCKA1.1.ER.190228T0000Z.190228T0000Z.000000T0000Z.NO/ 1057 PM CST Fri Feb 22 2019 The National Weather Service in Mobile has issued a * Flood Warning for The Mobile River At Barry Steam Plant * From Wednesday evening until further notice * At 10 PM Friday the stage was...7.4 feet. * Minor flooding is forecast * Flood stage is 12 feet. * Forecast to rise above flood stage by Wednesday evening. Additional rises are possible thereafter. * At 8 feet...About 25 houses in the Hurricane community are affected by rising water. * At 10 feet...River reaches bankfull. * At 11 feet...One foot of water under about 25 houses on stilts in the Hurricane community. * At 12 feet...Considerable overflow of lowlands in the area. A few county roads become flooded. && LAT...LON 3114 8797 3114 8792 3099 8792 3068 8796 3067 8806 3102 8803 $$
2 follow-up statements
813 WGUS84 KMOB 231734 FLSMOB Flood Statement National Weather Service Mobile, AL 1134 AM CST Sat Feb 23 2019 ...The flood warning continues for the following river in Alabama... Mobile River At Barry Steam Plant affecting Baldwin and Mobile Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC003-097-241734- /O.CON.KMOB.FL.W.0023.190228T0000Z-000000T0000Z/ /BCKA1.1.ER.190228T0000Z.190228T1200Z.000000T0000Z.NO/ 1134 AM CST Sat Feb 23 2019 The Flood Warning continues for the Mobile River At Barry Steam Plant * From Wednesday evening until further notice. * At 10 AM Saturday the stage was 7.7 feet. * Minor flooding is forecast. * Flood stage is 12 feet. * Forecast to rise above flood stage by Wednesday evening and continue to rise near 12.2 feet by Thursday morning. Additional rises are possible thereafter. * At 12 feet...Considerable overflow of lowlands in the area. A few county roads become flooded. && LAT...LON 3114 8797 3114 8792 3099 8792 3068 8796 3067 8806 3102 8803 $$
827 WGUS84 KMOB 241618 FLSMOB Flood Statement National Weather Service Mobile, AL 1018 AM CST Sun Feb 24 2019 ...The flood warning is cancelled for the following rivers in Alabama... Mobile River At Barry Steam Plant affecting Baldwin and Mobile Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC003-097-241648- /O.CAN.KMOB.FL.W.0023.000000T0000Z-190224T1618Z/ /BCKA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1018 AM CST Sun Feb 24 2019 The Flood Warning is cancelled for The Mobile River At Barry Steam Plant * until Wednesday December 31. * At 9 AM Sunday the stage was 8.3 feet. * Flood stage is 12 feet. && LAT...LON 3114 8797 3114 8792 3099 8792 3068 8796 3067 8806 3102 8803 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:34 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Feb 22, 6:34 PM CST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
634 PM CST Fri Feb 22 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
00Z issuance...Widespread fog will persist through mid-morning
with visibilities and ceilings dropping to LIFR and VLIFR over
the next few hours. Scattered rain showers will continue to move
northeast across the area tonight. Southeasterly winds around
10-15 knots in the early evening will relax to 5-10 knots
overnight. As the visibilities and ceilings slowly improve in the
late morning, winds will begin to increase with gusts up to 25
knots by early Saturday afternoon. 07/MB
&&
.PREV DISCUSSION... /issued 403 PM CST Fri Feb 22 2019/
NEAR TERM /Now Through Saturday/...For tonight, main forecast
issue will be the continuation of widespread fog which will be
dense at many locations. We had a break from the dense fog today
at many locations (even some coastal areas), but are already
seeing signs of fog redeveloping near the coast now that we have
passed peak daytime heating. Visibilities along the barrier
islands of the Florida panhandle has recently dropped to 1/2 to 1
mile, and we expect this fog to continue to spread slowly inland
across our southernmost counties this evening. We have already
issued a Dense Fog Advisory for those locations, valid from 9 PM
this evening until 9 AM Saturday morning. We will have to monitor
for development of widespread dense fog before 9 PM though, and if
this occurs we may have to begin the advisory a little earlier in
the evening than 9 PM. Some scattered showers will persist over
parts of the forecast area this evening, particularly over the
western half, but should become more isolated overnight. Another
warm night expected, with min temps again expected to remain near
high min temps for the date, ranging from the upper 60s to near
70.
A cold front will be approaching the area from the west during the
day on Saturday. A line of thunderstorms will be developing along
the approaching front, but primarily remain to our west during the
day, however some scattered showers and thunderstorms will develop
over our area by midday (especially over our western counties).
There is a low potential that a few of these storms could be strong
to briefly severe in the late afternoon hours, but nearly all of the
ingredients required for more widespread severe weather will be well
to our northwest. Still, we maintained the Marginal Risk of severe
storms for areas generally west of I-65. Another day of near record
high temperatures expected on Saturday, with highs ranging from the
upper 70s to lower 80s most locations, except from middle 70s along
the immediate coast. 12/DS
SHORT TERM /Saturday night Through Monday night/...Will start off
Saturday evening with an active high level southwest flow between
mid level ridge centered over the Bahamas and positive tilt upper
trof to eject northeast up across the Mid MS River Valley. The right
rear entrance region to a 130 to 150kt H30 speed max jet streak ejects
over the Mid-South within a well defined warm sector Saturday
night. Given the much better pre-storm environment, shear and
strongest jet dynamics, the latest Day Two convective outlooks
show enhanced threat of severe storms over northern MS and western
TN and adjacent MS River Delta. With the best dynamics well
northwest of the local area, the risk of severe weather is lower
and maintained as a marginal risk Saturday evening over our
northwest zones. Best upper level jet dynamics are expected to be
lifting north and east of the local area while environmental
instability lowers mid to late Saturday evening. Thus, expect the
severe weather threat to lower by and after 9 PM Saturday night.
As front approaches from the west, deep layer moisture will pool
into the boundary and coupled with frontal ascent, PoPs look to be
likely to categorical along with embedded convection. There is
also potential for another round of coastal fog Saturday night.
Front is progged to make passage over the heart of the forecast
area shortly before sunrise Sunday AM, sweeping east of the area
by the noon hour. Moisture/precipitation becomes scoured out from
west to east following the frontal passage Sunday AM.
Daily highs lower Sunday with numbers ranging mostly in the upper
60s/lower 70s. Much cooler Sunday night. Under high pressure,
Monday is expected to be rain-free. Under mostly sunny skies,
highs on Monday look to be a few degrees below climo. /10
LONG TERM /Tuesday Through Friday/...Rain chances return and
increase by Tuesday as moisture increases ahead of an approaching
shortwave ejecting eastward over the northern Gulf of Mexico. The
latest (22.12Z) global spectral models continue to reflect some
differences on the depth of moisture through the middle to latter
part of the week, as the operational GFS remains much wetter for
our area than the ECMWF, which keeps the bulk of moisture well
south of our region Wednesday and Thursday. Will maintain a
blended approach to POPs on this package, with low end chance PoPs
Wednesday into Friday. Temperatures moderate going thru the week.
/10
MARINE...A light to moderate southerly wind flow will continue over
the marine area through early Saturday night ahead of a cold front
approaching from the west. The cold front is expected to move across
the marine area Saturday night and early Sunday leading to a
moderate to occasionally strong offshore flow through Tuesday. SCEC
or possibly SCA conditions are expected in the wake of the front.
Dense fog will continue over the near shore waters of Alabama and
Northwest Florida out to 20 nautical miles from shore, including all
inland bays and sounds, until the front passes. 12/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Dense Fog Advisory from 9 PM this evening to 9 AM CST Saturday
for ALZ261>266.
High Rip Current Risk through late tonight for ALZ265-266.
FL...Dense Fog Advisory from 9 PM this evening to 9 AM CST Saturday
for FLZ201>206.
High Rip Current Risk through late tonight for FLZ202-204-206.
MS...Dense Fog Advisory from 9 PM this evening to 9 AM CST Saturday
for MSZ078-079.
GM...Dense Fog Advisory until 9 AM CST Saturday for GMZ630>636-650-
655.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Feb 22, 2:43 PM CST, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 243 PM CST Fri Feb 22 2019 ALZ265-266-FLZ202-204-206-232045- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 243 PM CST Fri Feb 22 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... ...DENSE FOG ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. Areas of fog, possibly dense, will be possible Saturday and Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ261>264-FLZ201-203-205-MSZ078-079-232045- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Stone-George- 243 PM CST Fri Feb 22 2019 ...DENSE FOG ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... This Hazardous Weather Outlook is for southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. Areas of fog likely to reform tonight. Fog possibly dense. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Areas of fog possible early Saturday and again Saturday night. Fog possibly dense. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-232045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 243 PM CST Fri Feb 22 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. Hazardous winds, wave and sea conditions will be possible Sunday through Monday. GMZ670-675-232045- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 243 PM CST Fri Feb 22 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous wind and sea conditions will be possible Sunday through Monday. ALZ051>060-MSZ067-075-076-232045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Wayne-Perry-Greene- 243 PM CST Fri Feb 22 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and southeast Mississippi. .DAY ONE...This Afternoon and Tonight. Patchy fog reforms tonight. Fog could be locally dense in some areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated severe thunderstorms will be possible Saturday evening across southeast Mississippi and interior southwest Alabama. Localized damaging winds and a brief tornado will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:47 PM CST | Small Craft Advisory | MOB | 47 hr |
Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.